Welcome to Cancer-Forums.net!   

Advertisments:



Useful Links:

American Cancer Society
National Cancer Institute
Cancer Definition

Kidneys And Itching

Kidney Cancer Discussions

Kidneys And Itching

Postby Elikai » Sun Apr 17, 2016 2:04 am

my husband has type 2 Diabetes,and High Blood pressure,   he is 57 , he takes Glyburide 5 mg , 2 in the morning and 2 at night, ---- 40 mg once a day of  Furosemide , and  Felodipine  10mg..

. he had a stent put in the arterie near his heart also in aug. 2000.   the doctor tried giving him atenolol 25mgs and lisinopril 10mg(says take 1/2 pill) but he became very tense and bloated tired, and craby ... so he discontinued the atenolol and the lisinopril and only use felodipine. now they say he has no protection for his kidneys. the doctor said his kidneys are a little elevated , they said the kidneys were 2 point 4, is this at a danger point? He has been itchy the last couple days and is wondering if it is due to the kidneys?  He has no back ach and no pain of any kind.
Elikai
 
Posts: 70
Joined: Sat Feb 22, 2014 3:14 am

Kidneys And Itching

Postby Domenico » Sun Apr 17, 2016 5:11 pm

my husband has type 2 Diabetes,and High Blood pressure,   he is 57 , he takes Glyburide 5 mg , 2 in the morning and 2 at night, ---- 40 mg once a day of  Furosemide , and  Felodipine  10mg..

. he had a stent put in the arterie near his heart also in aug. 2000.   the doctor tried giving him atenolol 25mgs and lisinopril 10mg(says take 1/2 pill) but he became very tense and bloated tired, and craby ... so he discontinued the atenolol and the lisinopril and only use felodipine. now they say he has no protection for his kidneys. the doctor said his kidneys are a little elevated , they said the kidneys were 2 point 4, is this at a danger point? He has been itchy the last couple days and is wondering if it is due to the kidneys?  He has no back ach and no pain of any kind.
Domenico
 
Posts: 67
Joined: Fri Feb 21, 2014 2:48 pm

Kidneys And Itching

Postby Gerlak » Mon Apr 18, 2016 1:35 am

2.4 is not that high but risky in his condition.

do not stop any treatment without his doc conscent or to change treatment.

the itchy can be due to his kidney or something else hard to say without an examination and more information.he will need to see his doc if there is any lesion on the skin and if all his lab are normal as bilirubin and other element that can make the skin to be itchy unless it is an allergy to one of the medication or other type.\Itching all over may result from diabetes, jaundice, thyroid disease, pregnancy, a reaction to a drug, or infection(such as chickenpox). With these problems, you will probably need help from a doctor in treating the underlying condition before the itching gets better. Localised itching is often caused by diabetes. It can be caused by a yeast infection, dry skin, or poor circulation. When poor circulation is the cause of itching, the itchiest areas may be the lower parts of the legs. More often, though, itching affects a smaller area, and you can often see a rash or swollen spot. Contact with poisonous or stinging plants, insect bites, skin disorders(such as psoriasis or seborrhea), hives, allergy to cosmetics or fabrics, and contact with certain metals(such as nickel) are common causes of itching that can often be treated at home. Try some of the following methods to ease the torment. They may even be helpful for spells of "all-over" itching. Don't scratch! That just irritates the skin further, leading to more itching and more scratching. Take cool or lukewarm(not hot) showers or baths. If you use soap, make it a mild type without scent or deodorant, and rinse it off completely. Try adding a little baking soda to lukewarm bath water and soaking the area for several minutes. Keep the skin from drying out, especially after baths, by applying a mild lotion without scent or color. Lay a cold compress over the irritated area. Stay away from heat and humidity. Clothing and bedcovers should be loose, light, and nonirritating. Cotton is probably best. Avoid scratchy fabrics, such as wool and rough upholstery. Apply an over-the-counter preparation designed for minor skin irritations, such as calamine lotion or Burow's solution. Try an over-the-counter oral antihistamine, such as diphenhydramine. Such drugs are designed to control allergic reactions and itching. But they can also make you drowsy, so be careful about when you take them, and follow the directions on the container. but before doing these tips he will need to see his doc, he is a patient at risk.

in the diabetic patient the kidney are vulnerable as the blood vessels are not functionning properly wich usually explain the blood pressure problem and other vascular problem, if he is not taking any antidiuretic which will make him urinate the kidney will start to sleep and cells will be destroy, explaining the kidney failure in the long run in the diabetic patient leading to an hemodialysis [putting him under a machine to clean up his blood since the kidney cannot do it any longer]

In diabetes, there is a lack of a certain substance - insulin which must be present to enable the cells to take up glucose from the blood which is one of their most important nutrients. This has two consequences - the cells "starve" in spite of the abundance of glucose in the blood which cannot be used. This starvation in the long run has negative effects on the whole functioning of the organism - the level of blood sugar is increased and damages, "thickens" the walls of the blood vessels. The effect is a diminished blood supply to all organs with all sorts of resulting difficulties - disturbance of eyes, nerves, heart, kidneys etc.

hope this answer your question

thanks

dan
Gerlak
 
Posts: 46
Joined: Sun Apr 20, 2014 2:36 am


Return to Kidney Cancer

 


  • Related topics
    Replies
    Views
    Last post